Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 14, NWS Shreveport, LA

July 5, 20075 counties in Texas

NWS Shreveport, LA issued this river flood warning at Jul 5, 2007, 10:19 AM CDT for 5 counties in Texas. It took effect at Jul 6, 2007, 9:10 AM CDT. It was in force for 32 days.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 10:19 AM CDT (15:19 UTC)
In effect from
Jul 6, 2007, 9:10 AM CDT
Expired
Aug 7, 2007, 1:00 PM CDT
In force
32 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX

The radar

The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Diboll (DIBT2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 4:02 AM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, Jul 5, 4:02 AM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT THU JUL 5 2007

.DISCUSSION...
RAIN DEVELOPING OVER CWA THIS MORNING AND MORE HEADING NORTH
FROM SOUTHEAST TEXAS. SO WHATS NEW. ALMOST ACTING LIKE AN
INVERTED TROUGH OF A DIFFERENT SEASON. MODELS ALL AGREE IT
IS GOING TO BE A WET DAY WITH TEMPS RATHER COOL. WOULD NOT BE
SURPRISED IF SOME LOCATIONS DID NOT GET OUT OF THE 70S.

BEYOND TODAY...WILL HAVE TO RAISE POPS IN CURRENT FORECAST
FOR FRIDAY. LOW STILL HANGING OUT OVER EAST TEXAS. IT EVEN LOOKS
LIKE THE PESKY THING COULD BE LEFT BEHIND AS THE UPPER TROUGH
MOVING ACROSS THE OHIO AND TENNESSEE VALLEYS SWINGS INTO ATLANTIC
FRIDAY AFTERNOON...WITH THE GFS NOW SHOWING THE UPPER LOW IN
SOUTHWEST ARKANSAS SATURDAY. HOWEVER...IF THIS COMES TO PASS...
AT LEAST THE WESTERN HALF OF THE CWA WOULD HAVE A LOWER CHANCE
OF RAIN...AS LOW LEVEL WINDS BECOME WESTERLY. UNFORTUNATELY
THE WEST WINDS DO NOT REMAIN LONG...AND BY SUNDAY THE GULF IS
OPEN FOR BUSINESS AGAIN. NOT TOO SURE WHAT HAPPENS TO THE GFS
AFTER THIS...ITS MOS CUTS OFF THE POPS...BUT THE SYNOPTIC
PATTERN SHOWS A TROF STILL HANGING OUT OVER TEXAS WITH SEVERAL
SHORT WAVES DIGGING SOUTHEAST FROM THE ROCKIES. THEREFORE
CONTINUING WITH CHANCE POPS INTO THE MIDDLE OF NEXT WEEK
AS PREVIOUSLY FORECAST.

ANOTHER UNSEASONABLY COOL DAY TODAY...THEN A WARMING TREND...BACK
TO NEAR NORMAL BY SUNDAY AS RAIN CHANCES LESSEN.

&&

.AVIATION...

CHRISTMAS IN JULY WITH OVERRUNNING TYPE PRECIP.  WATER VAPOR IMAGERY
SHOWS UPPER LEVEL LOW OVER THE TEXAS COAST FOR THE MOST
PART...HIDDEN SOMEWHAT BY CONVECTIVE DEBRIS. A BIG SLUG OF
CONVECTION CURRENTLY WORKING UP THE COASTAL BEND...APPEARS TO BE
HAVING A FORCING EFFECT OVER OUR CWA WITH WIDESPREAD -RA OR SHRA
LIFTING NORTH THIS MORNING.  MVFR CIGS AND -RA AT A FEW SITES AND
ANY AND ALL SUSCEPTIBLE OVER THE NEXT SEVERAL HOURS.  MAYBE ITS ALL
THE PARTICULATES IN THE AIR FROM THE FOURTHS FIREWORKS IN THIS
SATURATED AIR...00Z KSHV PWATS OVER 2 INCHES. RADAR ECHOS OVER THE
EAST MOVING NE AND OVER THE WEST MOVING NW.  SO...SOME MID AND OR
UPPER LEVEL DIVERGENCE SHOULD MAKE FOR A BANNER DAY.  EXPECT HIGH
POPS TODAY WITH TSRA ACTIVITY FAIR GAME AT ANY TIME...ANYWHERE.
MIDDAY ORGANIZED CLUSTERS COULD GUST THE WIND TO 30 KTS...BUT MOST
WILL STAY FAR BELOW THAT WITH PREVAILING DIRECTION EASTERLY LESS
THAN 10KTS FOR THE MOST PART. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  70  84  72 /  70  50  70  50
MLU  86  71  86  72 /  70  50  60  50
DEQ  85  69  88  68 /  60  50  50  50
TXK  85  69  86  70 /  60  50  60  50
ELD  87  70  88  70 /  60  50  50  50
TYR  83  72  84  71 /  80  50  70  50
GGG  83  71  84  71 /  80  50  70  50
LFK  84  72  84  72 /  80  50  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/24
Hazardous weather outlook, Jul 5, 6:00 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 5 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION TODAY AND TONIGHT. DUE TO AN UNSTABLE AND VERY
MOIST ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES.  RAINFALL RATES
UP TO TWO INCHES PER HOUR ARE POSSIBLE...WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. THE MORE INTENSE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:54 AM CDTFlash Flood WarningSHVCherokee4 hr
Jul 5, 10:19 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity23 days
Jul 5, 10:47 AM CDTFlash Flood WarningSHVSmith4 hr
Jul 5, 12:49 PM CDTRiver Flood WarningSHVWood5 days
Jul 5, 12:51 PM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood26 days
Jul 5, 4:07 PM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more29 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.